| Catalog Number |
CTX-A003 |
| Medical Device Problem Codes |
Break (1069); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
Event or Problem Description
It was reported that during an unspecified arthroscopy, the jaw on the novostitch was broken and was unable to be lifted before the second stitch to pass through the meniscus.The procedure was completed with a s+n back up device.There was a delay less than 30 minutes and no further complications were reported.
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device was returned with the articulation bar for the top jaw fractured.There is debris on the device and the lower jaw is intact.A functional assessment of the device found it is unable to function due to the broken articulation bar.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event was associated with unintended use of the device.Factors that could have contributed to the reported event include application of excess force resulting in a broken linkage between the actuator and upper jaw.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.